Alert archive / Texas / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Midland/Odessa, TX

September 5, 20145 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Sep 5, 2014, 5:09 AM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Sep 5, 2014, 4:00 PM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2014, 5:09 AM CDT (10:09 UTC)
In effect from
Sep 5, 2014, 4:00 PM CDT
Expired
Sep 7, 2014, 7:00 AM CDT
In force
39 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS64 KMAF 051009
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 AM CDT FRI SEP 5 2014

...A FLASH FLOOD WATCH IS IN EFFECT FROM 3 PM MDT TODAY TO 9 AM
MDT SATURDAY FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS...

.THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL
SYSTEMS...UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD FRONT
PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN
THUNDERSTORMS TODAY AND SATURDAY. THE BEST CHANCES FOR RAIN AND 
THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM THE NORTHWEST
PERMIAN BASIN...TRANS PECOS...AND DAVIS MOUNTAINS. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO PRODUCE 1 TO 2 INCHES OF RAINFALL
PER HOUR LIKELY RESULTING IN FLASH FLOODING.

NMZ027>029-033-034-TXZ258-052000-
/O.NEW.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...PINE SPRINGS
409 AM MDT FRI SEP 5 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND 
  SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS... 
  GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND 
  SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS. 

* FROM THIS AFTERNOON THROUGH SATURDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY
  STREETS WILL ALL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
902 
WGUS64 KMAF 051901
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT FRI SEP 5 2014

...A FLASH FLOOD WATCH IS IN EFFECT FROM 3 PM MDT TODAY TO 9 AM
MDT SATURDAY FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE
MOUNTAINS...

.THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL
SYSTEMS...UPPER LEVEL DISTURBANCES AND AN APPROACHING COLD FRONT
PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO RESULT IN
THUNDERSTORMS TODAY AND SATURDAY. THE BEST CHANCES FOR RAIN AND
THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM THE NORTHWEST
PERMIAN BASIN...TRANS PECOS...AND DAVIS MOUNTAINS. SOME OF THESE
STORMS MAY BE STRONG ENOUGH TO PRODUCE 1 TO 2 INCHES OF RAINFALL
PER HOUR LIKELY RESULTING IN FLASH FLOODING.

TXZ045-050-057-060315-
/O.EXA.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...SEMINOLE...ANDREWS...VAN HORN
201 PM CDT FRI SEP 5 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND 
  WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR. IN WEST TEXAS... 
  ANDREWS AND GAINES. 

* THROUGH SATURDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ027>029-033-034-TXZ258-060315-
/O.CON.KMAF.FF.A.0004.140905T2100Z-140906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...PINE SPRINGS
101 PM MDT FRI SEP 5 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... 
  CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS 
  OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. 
  IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS. 

* THROUGH SATURDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
282 
WGUS64 KMAF 060312 AAA
FFAMAF

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT FRI SEP 5 2014

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL TO 9 AM MDT SATURDAY FOR
THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE
GUADALUPE MOUNTAINS...

.THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL
SYSTEMS...UPPER LEVEL DISTURBANCES...AND AN APPROACHING COLD
FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO
RESULT IN THUNDERSTORMS TONIGHT AND SATURDAY. THE BEST CHANCES
FOR RAIN AND THUNDERSTORMS WILL BE ALONG AND WEST OF A LINE FROM
THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND INTO THE
TRANS PECOS. SOME OF THESE STORMS MAY BE STRONG ENOUGH TO PRODUCE
2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH FLOODING.

NMZ027>029-033-034-TXZ045-050-057-258-061115-
/O.CON.KMAF.FF.A.0004.000000T0000Z-140906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...
VAN HORN...PINE SPRINGS
1012 PM CDT FRI SEP 5 2014 /912 PM MDT FRI SEP 5 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...GAINES...GUADALUPE MOUNTAINS AND VAN HORN 
  AND HIGHWAY 54 CORRIDOR. 

* UNTIL 10 AM CDT /9 AM MDT/ SATURDAY

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
088 
WGUS64 KMAF 060953
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CDT SAT SEP 6 2014

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL TO 9 AM MDT TODAY
FOR THE NORTHWEST PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND THE
GUADALUPE MOUNTAINS...

.THE COMBINATION OF ABUNDANT MOISTURE FROM NEARBY TROPICAL
SYSTEMS...UPPER LEVEL DISTURBANCES...AND AN APPROACHING COLD
FRONT PROVIDING INCREASED LIFT OVER THE AREA ARE EXPECTED TO
RESULT IN THUNDERSTORMS THROUGH SUNDAY. THE BEST CHANCES
FOR RAIN AND THUNDERSTORMS WILL BE ACROSS THE NORTHERN PERMIAN
BASIN...SOUTHEAST NEW MEXICO...UPPER TRANS PECOS...SOUTHWARD TO
THE DAVIS MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE
PRESIDIO RIVER VALLEY. SOME OF THESE STORMS MAY BE STRONG ENOUGH
TO PRODUCE 2 INCHES OF RAINFALL PER HOUR LIKELY RESULTING IN FLASH
FLOODING.

TXZ058-074-079-080-062000-
/O.EXB.KMAF.FF.A.0004.140906T1500Z-140907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
INCLUDING THE CITIES OF...PECOS...ALPINE...PRESIDIO...MARFA
453 AM CDT SAT SEP 6 2014

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...DAVIS/APACHE MOUNTAINS AREA... 
  MARFA PLATEAU...PRESIDIO VALLEY AND REEVES COUNTY AND UPPER 
  TRANS PECOS. 

* FROM 10 AM CDT THIS MORNING THROUGH SUNDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ027>029-033-034-TXZ057-258-062000-
/O.EXT.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PINE SPRINGS
453 AM CDT SAT SEP 6 2014 /353 AM MDT SAT SEP 6 2014/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... 
  CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS 
  OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. 
  IN SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND 
  HIGHWAY 54 CORRIDOR. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ045-050-061500-
/O.CON.KMAF.FF.A.0004.000000T0000Z-140906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-ANDREWS-
INCLUDING THE CITIES OF...SEMINOLE...ANDREWS
453 AM CDT SAT SEP 6 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ANDREWS AND GAINES. 

* UNTIL 10 AM CDT THIS MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
393 
WGUS64 KMAF 061926
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT SAT SEP 6 2014

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING
FOR SOUTHEAST NEW MEXICO...UPPER TRANS PECOS...THE GUADALUPE AND
DAVIS MOUNTAINS...AND THE BIG BEND...

.THE COMBINATION OF ABUNDANT MOISTURE FROM TROPICAL SYSTEMS...
UPPER LEVEL DISTURBANCES...AND A COLD FRONT PROVIDING INCREASED
LIFT OVER THE AREA WILL CAUSE SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH EARLY SUNDAY. HEAVY RAIN WILL BE POSSIBLE FROM
SOUTHEAST NEW MEXICO INTO THE BIG BEND BRINGING ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES TO AREAS THAT HAVE ALREADY SEEN RAINFALL
AMOUNTS OF UP TO 3 INCHES. THIS MUCH RAIN COULD PRODUCE LARGE
AMOUNTS OF RUNOFF AND FLASH FLOODING DESPITE THE RECENT DRY
WEATHER.

TXZ059-060-067-081-071200-
/O.EXA.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVING-WINKLER-WARD-BIG BEND AREA-
INCLUDING THE CITIES OF...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS...MARATHON
226 PM CDT SAT SEP 6 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST TEXAS AND 
  WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  TEXAS...BIG BEND AREA. IN WEST TEXAS...LOVING...WARD AND 
  WINKLER. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ027>029-033-034-TXZ057-058-074-079-080-258-071200-
/O.CON.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...ALPINE...
PRESIDIO...MARFA...PINE SPRINGS
226 PM CDT SAT SEP 6 2014 /126 PM MDT SAT SEP 6 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO... 
  CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS 
  OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. 
  IN SOUTHWEST TEXAS...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE 
  MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY 
  AND UPPER TRANS PECOS AND VAN HORN AND HIGHWAY 54 CORRIDOR. 

* THROUGH SUNDAY MORNING

* THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
308 
WGUS64 KMAF 070935
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT SUN SEP 7 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THIS MORNING FOR SOUTHEAST NEW MEXICO...THE GUADALUPE...DAVIS...
AND APACHE MOUNTAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
REEVES COUNTY AND THE UPPER TRANS PECOS...AND PRESIDIO AND
BREWSTER COUNTIES...

.THE COMBINATION OF ABUNDANT MOISTURE FROM DECAYING TROPICAL
SYSTEMS...UPPER LEVEL DISTURBANCES...AND A COLD FRONT THAT MOVED
INTO THE REGION SATURDAY WILL RESULT IN CONTINUING SHOWERS AND
THUNDERSTORMS TODAY.  HEAVY RAIN WILL BE POSSIBLE FROM SOUTHEAST
NEW MEXICO INTO THE BIG BEND OVER THE NEXT COUPLE OF HOURS...
CONTINUING A THREAT OF FLASH FLOODING.

NMZ027>029-033-034-TXZ057>060-067-074-079>081-258-071200-
/O.CON.KMAF.FF.A.0004.000000T0000Z-140907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE...PRESIDIO...MARFA...
MARATHON...PINE SPRINGS
435 AM CDT SUN SEP 7 2014 /335 AM MDT SUN SEP 7 2014/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY.  IN 
  TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...  
  GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PRESIDIO 
  VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND 
  HIGHWAY 54 CORRIDOR...WARD AND WINKLER.  

* UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING

* SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL

* FLOODING OF CREEKS...ARROYOS...LOW WATER CROSSINGS...AND CITY 
  STREETS WILL ALL BE POSSIBLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 4:40 AM CDT, 29 minutes earlier.

Area forecast discussion, Sep 5, 4:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT Fri Sep 5 2014

.DISCUSSION...

The area is under the western edge of an upper ridge that is over
the southeast conus.  Currently, on radar, showers are starting move
into the Lower Trans Pecos and portions of Eddy County.
Precipitation is expected to continue to move and expand across the
area today with most of the rain being across the western 2/3rds of
the CWA. Heavy rain is possible across this area. Enhanced lift will
move over the region for the next couple of days as indicated with
higher omega values especially across southeast New Mexico. An
abundant supply of moisture is across the area with dewpoints in the
60s. PWAT values across southeast New Mexico are expected to get up
to around 1.80 inches through Saturday.  Due to the good supply of
moisture, heavy rain, and enhanced lift, a Flash Flood Watch has
been issued for southeast New Mexico and the Guadalupe Mountains
from this afternoon through mid Saturday morning.  Future shifts
will need to monitor this and may consider expanding this watch.
Temperatures will be slightly cooler today with the increase in
cloud cover and precipitation.

An upper trough moving over the northern conus will send a cold
front southward into the area on Saturday.  This front will create
more lift and convergence allowing for increased chances of showers
and thunderstorms across the northern portions of the CWA Saturday
morning.  Rain will continue for the area through Saturday with the
best chances being across the western and northern sections of the
CWA where upper lift will be enhanced.  Temperatures will cool to
around 10 degrees below normal on Saturday as the front pushes
south.  Chances of rain will continue into Sunday but the rain will
not be as heavy or widespread.  The best chances will likely be
across the west.  Temperatures will warm up slightly on Sunday from
the previous day.  The upper ridge is expected to remain over the
southern conus through next week with upper level troughs moving
over the northern conus.  This will serve to flatten the ridge and
allow for slight chances of showers and thunderstorms toward the end
of next week.  Temperatures will warm up by quite a bit on Monday as
the precipitation moves out of the area.  The warm (above average)
temperatures will continue through Wednesday until the next cold
front moves into the area around Thursday of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 87  68  78  64  /  50  60  60  40
BIG SPRING TX              90  70  79  66  /  30  50  50  40
CARLSBAD NM                87  67  79  63  /  60  70  70  60
DRYDEN TX                  90  72  90  74  /  40  40  40  40
FORT STOCKTON TX           88  68  86  67  /  50  50  50  50
GUADALUPE PASS TX          80  60  74  59  /  60  70  70  70
HOBBS NM                   84  65  75  62  /  60  70  70  40
MARFA TX                   81  62  77  58  /  60  60  70  70
MIDLAND INTL AIRPORT TX    88  69  80  65  /  40  50  50  40
ODESSA TX                  88  70  80  65  /  50  50  50  40
WINK TX                    89  70  84  67  /  60  60  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from this afternoon through Saturday morning
     FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains of Eddy County...Northern Lea
     County...Southern Lea County.

TX...FLASH FLOOD WATCH from this afternoon through Saturday morning
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

44/80

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Sep 5, 4:28 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CDT FRI SEP 5 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-060930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
428 AM CDT FRI SEP 5 2014 /328 AM MDT FRI SEP 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE FROM THE REMNANTS OF TROPICAL STORM DOLLY...AND AN
APPROACHING COLD FRONT...WILL COMBINE TO RESULT IN INCREASING CHANCES
OF THUNDERSTORMS AND HEAVY RAINFALL OVER SOUTHEAST MEXICO AND MUCH OF
WEST TEXAS THROUGH TONIGHT.  HEAVY RAINFALL WILL BE POSSIBLE...MAINLY
NORTH OF INTERSTATE 20...AND IN THE DAVIS AND APACHE MOUNTAINS.  FLASH
FLOODING WILL BE POSSIBLE IN THESE AREAS...AND A FLASH FLOOD WATCH IS
IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS.  IN
ADDITION...HEAVY RAINS ARE ANTICIPATED IN THE RIO CONCHOS WATERSHED
IN MEXICO...AND MAY LEAD TO ELEVATED FLOWS ON THE RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED TO BE ONGOING SATURDAY
WITH THE ARRIVAL OF A COLD FRONT SATURDAY MORNING.  HEAVY RAINFALL WILL
BE POSSIBLE...MAINLY NORTH OF INTERSTATE 20...IN THE DAVIS AND APACHE
MOUNTAINS...MARFA PLATEAU...AND PRESIDIO VALLEY.  A FLASH FLOOD WATCH
IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS UNTIL
9 AM MDT SATURDAY MORNING.  IN ADDITION...HEAVY RAINS ARE ANTICIPATED
IN THE RIO CONCHOS WATERSHED IN MEXICO...AND MAY LEAD TO ELEVATED FLOWS
ON THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:20 PM CDTFlash Flood WarningMAFGaines115 min
Sep 5, 4:48 PM CDTAreal Flood AdvisoryMAFLea3 hr

Nearby

Flash Flood Watches in Texas, 2014Flash Flood Watches in New Mexico, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.